Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 30, 2003, 12:21 AM CDT for Jackson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 30, 2003, 2:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 300524 FFWNEW MSC059-300715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 AM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...ESCATAWPA * UNTIL 230 AM CDT * AT 1217 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PASCAGOULA. TROPICAL BANDS OF TORRENTIAL RAINFALL WILL CONTINUE TO MOVE ONSHORE INTO SOUTHERN JACKSON COUNTY. RADAR RAINFALL ESTIMATES INDICATES THAT BETWEEN 3 AND 4 INCHES OF RAIN MAY HAVE ALREADY FALLEN IN PORTIONS OF SOUTHERN JACKSON COUNTY SINCE 6 PM SUNDAY. RAIN RATES OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED THROUGH 2 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 24
1 follow-up statement
000 WGUS74 KLIX 300646 FFSNEW MSC059-300730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 AM CDT MON JUN 30 2003 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR JACKSON COUNTY UNTIL 230 AM CDT... AT 140 AM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED IN EXCESS OF THREE INCHES OF RAINFALL MAY HAVE FALLEN IN AND AROUND VANCLEAVE AND THE COMMUNITIES ALONG HIGHWAY 57. FLOODING IS LIKELY IN THIS AREA. MANY CREEKS AND STREAMS WILL SWELL RAPIDLY DUE TO RUNOFF... PARTICULARLY IN THE MOUNGER CREEK AND BLUFF CREEK AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. ANY UNNECESSARY TRAVEL SHOULD BE AVOIDED. SEEK HIGHER GROUND NOW $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 5:40 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 29, 5:40 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
430 PM CDT SUN JUN 29 2003
OUT THE GATE AND RUNNING WITH TROPICAL STORM BILL MAKING A FORECAST
MOVE TO THE EAST. TS WARNING ARE POSTED FOR ENTIRE COASTAL AREA WITH
LANDFALL JUST EAST OF FORECAST AREA. BANDS OF THE SHOWERS AND A FEW
THUNDERSTORMS HAVE ALREADY PUSHED AS FAR NORTH AS MCCOMB. IR
SATELLITE CONTINUE TO SHOW THE BULK OF THE CONVECTION TO THE
NORTHEAST OF THE POORLY DEFINED CENTER. FASTER TRACK MEANS WE ARE
ANTICIPATING HEAVY RAINFALL TO OCCUR TONIGHT THROUGH MONDAY NIGHT.
AGAIN THE EAST HALF OF THE OUR FORECAST AREA IS RUNNING 6 TO 8
INCHES OF RAIN ABOVE NORMAL FOR THE MOUTH OF JUNE. WITH THE TS
TRACK...RAINFALL OVER THE NEXT FEW DAYS WILL CAUSE FLOODING ACROSS
THE FORECAST AREA. WILL CONTINUE THE FLOOD WATCH FOR ALL ZONES.
WITH A TS WARNING IN EFFECT...COASTAL FLOODING IS ADDRESSED UNDER
THE TS WARNING. AGAIN COASTAL FLOODING IS POSSIBLE MONDAY MORNING IN
HIGH TIDE AND THE PREDICTED STORM SURGE OF 3 TO 5 FEET.
GFS AND ETA ELONGATE AND LOSE THIS SYSTEM OVER LAND AND RESIDUAL
MOISTURE WILL LEAVE RAIN CHANCES MUCH ABOVE NORMAL TUESDAY AND
WEDNESDAY AND SLIGHTLY ABOVE NORMAL THURSDAY THROUGH THE WEEKEND. IN
ADDITION...A POSITIVELY TILTED TROUGH BECOME POSITIONED FROM THE MID
SOUTH TO SOUTH TEXAS JUST UNDERNEATH A HIGH OVER THE CENTRAL US.
HERE ARE THE NUMBERS...
MCB TT 073/084 074/086 074 18788
TBBBB 089/073 092/073 092/073 093/073 093 64534242434
BTR TT 073/084 074/087 075 18788
TBBBB 090/074 092/074 092/074 092/074 092 64534242434
MSY TT 075/082 075/086 076 18788
TBBBB 089/075 092/075 092/075 091/075 091 64534242434
GPT TT 076/083 074/085 078 18788
TBBBB 086/078 090/078 090/078 090/078 090 64534242434
.NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INLCUDING
LAKES PONTCHARTRAIN AND MAUREPAS
LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082.
18Hazardous weather outlook, Jun 29, 9:35 PM CDT, 2 hours 46 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 935 PM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. ...A TROPICAL STORM WARNING IS IN EFFECT... ...A FLASH FLOOD WATCH IS IN EFFECT... .DAY ONE...TONIGHT ...TROPICAL STORM BILL... DEEP TROPICAL MOISTURE FROM TROPICAL STORM BILL IN THE GULF OF MEXICO WILL HELP GENERATE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS AROUND 30 TO 50 MPH...BRIEF TORRENTIAL RAINFALL WITH PEAK RATES AROUND THREE INCHES PER HOUR. ACTIVITY IS EXPECTED TO CONTINUE TO DEVELOP THROUGH THE NIGHT TIME HOURS. MARINE INTEREST SHOULD CAREFULLY MONITOR TROPICAL STORM BILL AS IT APPROACHES THE GULF COAST. SMALL CRAFT SHOULD REMAIN IN PORT. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENT FOR MORE DETAILS REGARDING TROPICAL STORM BILL. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK OF FLOODING RAINS FROM AN APPROACHING TROPICAL STORM BILL FROM THE GULF STARTING MONDAY. THIS SITUATION SHOULD BE MONITORED CLOSELY. EXCESSIVE RAINFALL OF 6 TO 8 INCHES IS EXPECTED TO RAISE RIVER LEVELS ACROSS THE AREA AS WELL STARTING MONDAY BRINGING MANY AREA RIVERS AT OR ABOVE FLOOD LEVELS THROUGH MUCH OF THE WORK WEEK. THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE STILL EXPECTED THE REMAINDER OF THE WEEK. THE PRIMARY CONCERNS WILL BE NON-SEVERE WIND GUSTS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 23
In the hours before
Local storm report, Jun 29, 6:23 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
623 PM CDT SUN JUN 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM SCHRIEVER LA OTHER
06/29/03 TERREBONNE THREE FUNNEL CLOUDS SITED.
REPORTED BY EMERGENCY
MANAGEMENT.
0615 PM PEARLINGTON MS .25 INCH HAIL
06/29/03 HANCOCK REPORTED BY PEARLINGTON
FIRE DEPT VIA HANCOCK EMA.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:36 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 30, 3:57 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 30, 7:00 AM CDT | Flash Flood Warning | LIX | Jackson | 6 hr |
| Jun 30, 1:42 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 30, 3:34 PM CDT | Flash Flood Warning | LIX | Hancock | 4 hr |
| Jun 30, 5:11 PM CDT | Flash Flood Warning | LIX | Pearl River | 4 hr |
| Jun 30, 6:01 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.